Feeling bad again

I was diagnosed with and under active thyroid 10 months ago.I started on 50 and was raised to 75 of Levothryroxine after about six weeks.In recent months the brand make of the Levo has changed and I never get the same one now from my health centre......and certainly haven't had the original orange packet tablets for several months now,although I didn't really think anything of it.

I'm now feeling really bad again and all the old symptoms have returned,although according to the dr I'm in the normal range.

Does antibody know if swapping and changing the brand makes of Levo can cause you to feel so bad again.....

Many thanks in anticipation

3 Replies

oldestnewest
  • "normal range " means zilch

    you need to get the actual results from your doctors and post them here

    most GPs have no clue how to treat thyroid and any good pharmacist knows its vital to stay on the same brand ...they all have different fillers and not every make suits people

  • Yes not getting the same make of levothyroxine every time can upset us. Most times it's the fillers/binders in a product. When you find one that makes you feel reasonable, tell chemist that's the only one that you wish to have.

    75mcg is a very small dose and if you can get a print-out of your most recent results with the ranges, put them on a new question.

    If we've been stable on a particular dose for months then symptoms return, a blood test is warranted. Our body changes so the dose might need adjusting.

    The test should be the earliest possible, fasting (you can drink water) but allow 24 hours gap between dose and test and take it afterwards. If you've not had minerals/vitamins checked ask for these to be done as well. B12, Vit D, iron, ferritin and folate.

    Phone the surgery and request a new blood test. The purpose of taking thyroid hormone replacements is to make us well, not for the doctor to stop increasing because we're somewhere in a range. We need a TSH of around 1 or lower and Free T4 and Free T3 towards the upper part of the range.

  • fhjlnp1961,

    Changing brand can have adverse effects on patients. Mention this to your pharmacist and ask for the other brand to be dispensed in future. If the health centre can't oblige take your prescription to another pharmacy.

You may also like...